MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) VACUTAINER SAFETY-LOK; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON, DICKINSON & CO., (BD) VACUTAINER SAFETY-LOK; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 368653
Medical Device Problem Codes Product Quality Problem (1506); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Report 3 of 3 it was reported that while using one bd vacutainer® safety-lok¿ blood collection set pre-attached holder, the nurse obtained a needlestick injury when discarding the butterfly.There was no other health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary bd received samples for investigation, totaling 20 units.The samples were visually inspected for cracked safety shields, and all passed with no observed cracks or damage.All process and final inspections complied with specification requirements.Additionally, 100 retained samples underwent visual inspection for cracked safety shields, and another 100 retained samples were inspected for bent iv and np cannula; all retained samples passed testing.All 20 returned samples also passed functional tests for shield activation.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure mode: needle stick.Based on a review of batch records and investigation results, no root cause from manufacturing was identified as a contributor.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description
Report 3 of 3.It was reported that while using one bd vacutainer® safety-lok¿ blood collection set pre-attached holder, the nurse obtained a needlestick injury when discarding the butterfly.There was no other health impact or consequence reported.

Brand Name
VACUTAINER SAFETY-LOK
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22556290
Report Number1024879-2025-01004
Device Sequence Number21224128
Product Code JKA
UDI-Device Identifier00382903686537
UDI-Public(01)00382903686537(10)5094122
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number368653
Device Lot Number5094122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown